Q. The stretch marks on my inner thighs hurt. Please help.

Answered by
Dr. Chaitra Prakash
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 17, 2015 and last reviewed on: Jun 11, 2019

Hello doctor,

I have stretch marks on my inner thighs and buttocks area. When I sit for about 30 minutes, the stretch marks hurt (in the scale of 1-10, the pain is around 8). So, I have to stand up once in a while. More and more stretch marks appear when they hurt and they hurt too. It is very uncomfortable, and it already affects my work (programmer) where I have to sit all the time.

I have visited 4 dermatologists already, and one of them even said that stretch marks are not painful, maybe it is varicose veins. I already tried laser, derma roller, pain reliever, retin A, collagen cream and cocoa butter (but they did not work) as per doctors advise. This all started when I started gaining weight/muscle a few years ago. I already stopped going to the gym and all my supplements about a month ago, but the pain is still there.

#

Hi,

Welcome to icliniq.com.I have gone through your history and picture (attachment removed to protect patient identity). I get your worry.

I can see that you have already tried a lot of therapies for the same with not much relief. Weight gain is usually a gradual process and not much skin stretch pain is experienced. But few nerve endings become exposed to the exterior in the stretched skin. When weight loss occurs, stretched skin hangs back loose. But it is still not back to normal skin. It is still thin and exposing your sensitive nerves when you stretch, like when you sit or squat. This is why you get that pain sensation during such activity.Now having considered that you have tried most of the options, I would suggest you try a few additional measures that can help.

  1. If you are still on a weight loss plan, please do it very gradually. If you have already lost substantial weight, maintain good nutrition.
  2. Massage your skin with a moisturizer 2-3 times a day using Vitamin C serums or Cetaphil restoraderm to build a good epidermal barrier.
  3. You can use aloe vera based gels or ice when you have acute pain sensation.
  4. You can take Vitamin C capsules for better collagen formation.
  5. Changing postures from a constant stretched one often does help rebuild the skin.

Hi doctor,

Thank you for replying. I already bought collagen serum and vitamin c serum. Both did not work. I am still in pain. Is there a surgery to remove this? I am really depressed right now.

#

Hi,

Welcome back to icliniq.com.

All the therapies to induce new skin formation in stretch marks especially the collagen may take about 4 to 12 weeks duration. It requires a multimodal approach to get the desired results. If the topical medications are not helping you much, please consult your dermatologist regarding microneedling and laser options.


Was this answer helpful?

 | 

Related Questions:
I need an effective cure for acne.

I want to reduce my acne as soon as possible ... You should continue with Dermadew acne soap but stop using aloe vera gel ...   Read full

Striae or Stretch Marks

Other options are PRP - platelet rich plasma with dermaroller, pulse dye laser (585 nm) and 308 nm excimer laser ... Treatment: Before starting Read full

Please suggest tips for very dry skin.

.. has to be moisturized well soon after a shower. Use a moisturizer which has ceramide in it like Eucerine moisturizer. Apply to body as soon as you come out of a shower. Continue using a moisturizing soap. Avoid hot shower, use warm water. Drink ...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What is the solution for face color being dark when body is white?

Query: Hi doctor,I am a female and my age is 25 years. My body is white but face dark black. I have used many creams and lotions but there is no change. So, I want a solution for this.  Read Full »

Please help with itchy red rashes on the thigh.

Query: Hi doctor, I am having a problem with dry skin and rashes. I have a history of atopic eczema on the neck for which I am applying Flutivate cream. 4 weeks back some red rashes started coming up with itching. I thought it is because of dry skin, so I applied coconut oil and moisturizer. The redness ha...  Read Full »

I have acne scars and pits on my cheeks with uneven skin tone. Why?

Query: Hello doctor, I have acne scars and acne pits on my cheeks as well as uneven skin tone. What should I do?  Read Full »

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.